Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 58, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 22, 2004, 1:43 PM MDT for Garden County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2004, 1:43 PM MDT (19:43 UTC)
- Expired
- May 22, 2004, 2:45 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:00 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -191 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WUUS53 KLBF 221943 SVRLBF NEC069-222045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 143 PM MDT SAT MAY 22 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 245 PM MDT * AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES WEST OF OSHKOSH...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF OSHKOSH AROUND 200 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4179 10261 4128 10255 4129 10209 4190 10214 $$ DP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:42 AM MDT, 11 hours 1 minute earlier.
Area forecast discussion, May 22, 2:42 AM MDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 AM CDT SAT MAY 22 2004 ...FORECAST CONCERN WILL BE ON THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... .NEAR TERM...SHRA AND TSRA ACTIVITY HAS FINALLY DWINDLED DOWN OVER CENTRAL NEBRASKA WITH MCS MOVING ACROSS EASTERN NEBRASKA BUT ACTIVE WEATHER LOOKS TO CONTINUE AGAIN LATER TODAY WITH MORE SEVERE WEATHER PROBABLE. SFC LOW OVER WSTRN KS NOT GOING TO MOVE MUCH DURING THE DAY. THIS AFTERNOON...AS THE SFC LOW DEEPENS OVER NWSTRN KS...WINDS WILL PICK UP OUT OF THE EAST. WITH DECENT MOISTURE IN PLACE AND A LOT OF BOUNDARIES LEFT OVER FROM LAST NIGHTS ACTIVITY...THUNDERSTORMS WILL DEVELOP AGAIN. INSTABILITY WILL ONCE AGAIN BE DECENT LIKE YESTERDAY BUT IN THE SOUTHEAST PORTIONS OF THE CWA THERE WILL BE EVEN BETTER INSTABILITY...WHICH IS IN THE VICINITY OF THE SFC LOW. CAPE ATA 3000 J/KG AND LIS WILL APPROACH THE -8 OR GREATER. SHEAR WILL BE GREAT DUE TO THE PROXIMITY TO THE SFC LOW THE FRONT. VERY LARGE HAIL IN EXCESS OF 2 INCHES WILL BE THE MAIN THREAT BUT WITH GOOD SHEAR IN PLACE ISOLATED TORNADOES ARE POSSIBLE ONCE AGAIN. SEVERE WEATHER IS EXPECTED ACROSS THE ENTIRE CWA. TO THE NORTH OF THE SFC LOW A WEAK INVERTED TROUGH WILL DEVELOP AND THIS ALONG WITH AN APPROACHING STRONG S/W WILL BE THE MAIN FOCUS FOR TSRA TO CONTINUE IN THE EVENING ACROSS CENTRAL NE. AS THE S/W APPROACHES THIS EVENING...IT WILL KICK THE SFC LOW OUT TO THE NORTHEAST. A POSSIBLE MCS WILL DEVELOP AND TRAVEL TO THE NORTHEAST WITH THE SFC LOW ESPECIALLY AS THIS ACTIVITY BEGINS TO BE INFLUENCED BY THE LL JET. SUNDAY LOOKS QUIET AS SOME UPPER LEVEL RIDGING TAKES PLACE AND DRIER AIR FILTERS INTO THE REGION BEHIND THE SFC LOW SUNDAY MORNING. .LONG TERM...QUICK GLANCE AT THE EXTENDED DUE TO LAST NIGHTS ACTIVITY AND MORE FOCUS ON TODAYS SEVERE WEATHER CHANCES BUT EXTENDED DOES LOOK GOOD SO MINOR CHANGES ONLY MADE MAINLY FOR COLLABORATION EFFORTS. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && CAB
Hazardous weather outlook, May 22, 4:45 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 545 AM CDT SAT MAY 22 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-231100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 521 AM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER NEARLY ALL OF CENTRAL AND WESTERN NEBRASKA. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM MERRIMAN THROUGH ELLSWORTH... OSHKOSH...OGALLALA AND GRANT TO HAYES CENTER. THIS MODERATE RISK AREA INCLUDES AINSWORTH...VALENTINE...MULLEN...NORTH PLATTE...BROKEN BOW AND ONEILL. ISOLATED TORNADOES CAN BE EXPECTED SOUTH AND EAST OF A LINE FROM BARTLETT THROUGH BURWELL...ANSELMO AND BRADY TO STOCKVILLE. A NEARLY STATIONARY FRONT OVER NEBRASKA WILL COMBINE WITH A LOW PRESSURE SYSTEM TO PRODUCE SCATTERED THUNDERSTORMS OVER CENTRAL AND WESTERN NEBRASKA. EXTREME INSTABILITY ALONG AND SOUTH OF THE FRONT WILL ENHANCE THUNDERSTORM DEVELOPMENT RESULTING IN THE DEVELOPMENT OF A FEW SUPER CELLS. INTERACTION BETWEEN THE FRONT AND A DRY LINE WILL GENERATE LOW LEVEL WIND PROFILES FAVORABLE FOR ISOLATED TORNADO DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT CONTINUING OVER NEBRASKA THROUGH TUESDAY WILL RESULT IN A CHANCE OF THUNDERSTORMS EACH DAY UNTIL WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY IN NORTH CENTRAL THROUGH NORTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NECESSARY THIS AFTERNOON AND TONIGHT...AND ACTIVATION MAY BE REQUIRED SUNDAY. SPRINGER
In the hours before
Local storm report, May 22, 9:02 AM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 AM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 10 SSE BARTLETT 41.75N 98.48W
05/21/2004 0.88 INCH WHEELER NE PUBLIC
&&
JMCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| May 21, 7:19 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 41 min |
| May 21, 7:27 PM MDT | Tornado Warning | LBF | Brown | 33 min |
| May 21, 7:57 PM MDT | Tornado Warning | LBF | Loup, Rock | 48 min |
| May 21, 8:44 PM MDT | Tornado Warning | LBF | Garfield | 46 min |
| May 21, 8:57 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| May 21, 9:05 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 40 min |
| May 21, 9:18 PM MDT | Tornado Warning | LBF | Wheeler | 42 min |
| May 21, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 44 min |
| May 21, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 29 min |
| May 21, 10:02 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 43 min |
| May 22, 12:20 AM MDT | Severe Thunderstorm Warning | LBF | Hooker | 55 min |
| May 22, 2:14 PM MDT | Tornado Warning | LBF | Arthur, Grant | 46 min |
| May 22, 2:42 PM MDT | Tornado Warning | LBF | Hooker | 63 min |
| May 22, 2:57 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 63 min |
| May 22, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 62 min |
| May 22, 3:10 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 65 min |
| May 22, 3:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| May 22, 3:45 PM MDT | Tornado Warning | LBF | McPherson | 45 min |
| May 22, 3:48 PM MDT | Tornado Warning | LBF | Hooker, Thomas | 42 min |
| May 22, 4:11 PM MDT | Tornado Warning | LBF | Lincoln | 64 min |
| May 22, 4:26 PM MDT | Tornado Warning | LBF | Logan | 49 min |
| May 22, 4:43 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 32 min |
| May 22, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 39 min |
| May 22, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 65 min |
| May 22, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| May 22, 5:16 PM MDT | Tornado Warning | LBF | Logan | 29 min |
| May 22, 5:18 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 22, 5:24 PM MDT | Tornado Warning | LBF | Custer | 51 min |
| May 22, 5:30 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 30 min |
| May 22, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 22, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.